Medical questions & health advice by board certified doctors
"Is Claravis causing my hair loss?"
I've been taking Claravis for right around a month. Now I think my hair is falling out. If I run my hand through my hair a bunch of strands of hair are on my hands. Is the Claravis making my hair come out?
I am sorry to hear that you are having such trouble with hair loss recently. I highly recommend that you get in to see the dermatologist who is prescribing your Claravis in order to discuss this problem. As you probably know, Claravis is an extremely strong medication that is used most of the time to treat acne. Some of the common side effects are dryness of the skin and sun sensitivity, among many other. In some cases, Claravis can cause severe problems with changes in the hair. Therefore, it is highly likely that Claravis is contributing to your hair loss. However, there are also many other causes of hair loss. Your dermatologist will be able to evaluate the pattern of your hair loss and will be able to make a close examination of the health of your scalp. Sometimes, an infection or an inflammation of the scalp may be the cause of the hair loss. However, if your dermatologist doesn't turn up anything obvious like that, I suspect that they will want to stop your Claravis. In that case, it will also be very important to develop an alternative plan for treating your acne (I assume this is why you are taking Claravis), and they can help you with this as well.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.